Alert archive / Georgia / Special Weather Statements in 2015

Special Weather Statement, NWS Atlanta, GA

April 4, 2015Carroll County, Georgia

NWS Atlanta, GA issued this special weather statement at Apr 4, 2015, 1:13 AM EDT for Carroll County, Georgia. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 4, 2015, 1:13 AM EDT (05:13 UTC)
Expired
Apr 4, 2015, 1:45 AM EDT
In force
32 min
Issued by
NWS Atlanta, GA

County Carroll County, GA

The radar

The Atlanta radar (KFFC), 44 km from the middle of the area, began a volume at 05:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 5.2 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2015-04-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2015-04-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 74 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2692 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
74 m²/s²
0-3 km storm-relative helicity
108 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

041 
WWUS82 KFFC 040513
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
113 AM EDT SAT APR 4 2015
 
GAZ042>044-053-040545-
CARROLL GA-COWETA GA-SOUTH FULTON GA-DOUGLAS GA-
113 AM EDT SAT APR 4 2015

...SIGNIFICANT WEATHER ADVISORY FOR 35 MPH WINDS IN CARROLL...
COWETA...SOUTH FULTON AND DOUGLAS COUNTIES UNTIL 145 AM EDT...

AT 112 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CARROLLTON...MOVING EAST AT 50 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE OCCASIONAL CLOUD TO GROUND 
LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS CARROLL... 
COWETA...SOUTH FULTON AND DOUGLAS COUNTIES THROUGH 145 AM EDT.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
CARROLLTON...PALMETTO...WHITESBURG...ROOPVILLE...CHATTAHOOCHEE HILL
COUNTRY...LOWELL...TYUS...FAIRPLAY...TREASURE LAKE...CAMPBELLTON...
ABILENE...MADRAS...BYERS CROSSROADS...DUNAWAY GARDENS...CLEM...JOHN
TANNER STATE PARK...ROSCOE...BILL ARP...PLANT YATES AND SEATON LAKE.

LAT...LON 3367 8512 3368 8464 3343 8467 3343 8529
TIME...MOT...LOC 0512Z 277DEG 44KT 3358 8505 

$$
16

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Apr 3, 11:43 PM EDT, 1 hour 30 minutes earlier.

Area forecast discussion, Apr 3, 11:43 PM EDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1143 PM EDT FRI APR 3 2015

.UPDATE...
UPDATE TO CANCEL COUNTIES FROM WATCH.

31

&&

.PREV DISCUSSION... /ISSUED 1115 PM EDT FRI APR 3 2015/

.SEVERE THUNDERSTORM WATCH IN EFFECT FOR FAR NORTH GEORGIA
THROUGH 1AM...

UPDATE...

LATEST RAP ANALYSIS CONTINUES TO SHOW NARROW BAND OF ENHANCED
INSTABILITY...ROUGHLY AROUND 1000 J/KG...FROM NORTH CENTRAL
ALABAMA THROUGH NW GEORGIA. ALTHOUGH THIS AREA HAS SEEN SOME
DECREASE IN AVAILABLE ENERGY WITHIN THE PAST HOUR...EXPECT ENOUGH
FUEL FOR STORM REMAINS TO SUPPORT SEVERE WEATHER THREAT FOR THE
NEXT SEVERAL HOURS. DEEP LAYER SHEAR OF 60 KTS ALSO ENCROACHING
UPON NW GEORGIA FURTHER SUPPORTING SEVERE POTENTIAL. NATURE OF
STORMS TO THE WEST HAS BEEN MAINLY OF A BOW STRUCTURE TYPE NATURE
WITH VORTICES EMBEDDED WITHIN THE BOW. EXPECT THIS TREND TO
CONTINUE INTO OUR AREA WITH STRONG STRAIGHTLINE WINDS THE MAIN
CONCERN BUT CANNOT COMPLETELY RULE OUT A TORNADO ASSOCIATED WITH
ONE OF THESE VORTICES. FURTHER EAST INTO THE WATCH IS MORE SUSPECT
AS CAPE VALUE ARE NIL THERE AT THE MOMENT BUT EXPECT AT LEAST SOME
MARGINAL CAPE VALUES TO TRANSLATE EAST TO SUPPORT STRONG TO SEVERE
STORMS THROUGH 1AM.

REMAINDER OF THE FORECAST LOOKS ON TRACK AND WILL LEAVE IT TO THE
MIDNIGHT SHIFT TO ASSESS THE NEED FOR A WIND ADVISORY FOR
SATURDAY.

DEESE

PREV DISCUSSION... /ISSUED 856 PM EDT FRI APR 3 2015/

UPDATE...
HAVE COORDINATED WITH SPC AND ISSUED A SVR WATCH FOR PORTIONS OF
NORTHWEST GEORGIA...IN EFFECT THROUGH 1 AM SATURDAY. A SWATH OF
HIGHER CAPE VALUES...NEAR 1000 J/KG...ACROSS THE WATCH AREA IS
EXPECTED TO SUPPORT STRONG STORMS AS THEY MOVE INTO THE STATE IN
THE NEXT FEW HOURS. THESE STORMS ARE STILL EXPECTED TO DIMINISH IN
INTENSITY AS THEY MOVE INTO THE METRO ATLANTA AREA.

31

PREV DISCUSSION... /ISSUED 804 PM EDT FRI APR 3 2015/

SEVERE STORMS LIKELY FAR NORTHWEST GEORGIA THIS EVENING...

SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/...
/ISSUED 344 PM EDT FRI APR 3 2015/
MODELS CONTINUE TO AGREE ON A COLD FRONT PUSHING INTO NW GA BETWEEN
10 PM AND MIDNIGHT... WITH NUMEROUS SHOWERS AND THUNDERSTORMS
DEVELOPING ALONG AND AHEAD OF THE FRONT. THIS WOULD PUSH
THUNDERSTORMS INTO NW GA AROUND 6-7 PM THIS EVENING... THEN
SPREADING ACROSS THE REST OF NORTH GA DURING THE EVENING... THEN
INTO PARTS OF CENTRAL GA AFTER MIDNIGHT. THE STORMS COULD INITIALLY
BE STRONG TO POSSIBLY SEVERE AS THEY PUSH INTO NW GA THIS EVENING AS
MODELS SHOW STRONG DEEP LAYER SHEAR AND MODERATE CAPES JUST AHEAD OF
THE APPROACHING FRONT. SPC CONTINUES TO SHOW A SLIGHT CHANCE OF
SEVERE STORMS ACROSS NW GA THIS EVENING... AND MODEL PROFILES
SUGGEST THE GREATEST THREAT SHOULD BE MAINLY ALONG AND NW OF A ROME
TO CHATSWORTH LINE BETWEEN 7 PM AND MIDNIGHT. STORMS COULD REMAIN
RATHER STRONG SOUTH AND EAST OF THIS LINE DURING THE EVENING... BUT
A WEAKENING TREND IS EXPECTED INTO LATE EVENING AND AFTER MIDNIGHT
AS THE UPPER DISTURBANCE TRACKS WELL TO THE NORTH WHILE INSTABILITY
DROPS OFF RATHER QUICKLY IN THE EVENING WITH LOSS OF DAYTIME
HEATING. THE MAIN STORM THREATS IN NW GA THIS EVENING WILL BE STRONG
DOWNBURST WINDS AND LARGE HAIL... BUT CANNOT RULE OUT AN ISOLATED
TORNADO WITH SUCH STRONG WIND SHEAR VALUES NOTED JUST AHEAD OF THE
FRONT. THE LINE OF WEAKENING CONVECTION SHOULD PUSH INTO THE ATLANTA
METRO AREA BETWEEN MIDNIGHT AND 2 AM SAT MORNING... THEN CONTINUE
SOUTHWARD INTO THE COLUMBUS AND MACON AREAS BETWEEN 2 AM AND 6 AM
SATURDAY MORNING. ALTHOUGH PATCHY AREAS OF LIGHT RAIN MAY LINGER
THROUGH MID SATURDAY MORNING BEHIND THE COLD FRONT... THE
THUNDERSTORM THREAT WILL GREATLY DIMINISH BY 3-4 AM SATURDAY FOR ALL
AREAS. RAINFALL AMOUNTS FROM THIS EVENING THROUGH SATURDAY MORNING
SHOULD AVERAGE AROUND ONE INCH ACROSS NORTH GA... AND ONE HALF INCH
OR LESS ACROSS CENTRAL GA... SO NO WIDESPREAD FLOOD PROBLEMS
EXPECTED. EXPECTING CLEARING SKIES ON SATURDAY... WITH GUSTY
NORTHWEST WINDS WELL INTO THE AFTERNOON. LATEST MODEL DATA HOLDS
WIND SPEEDS JUST UNDER WIND ADVISORY CRITERIA FOR NOW... BUT WOULD
NOT BE SURPRISED IF THE MIDNIGHT SHIFT POST A WIND ADVISORY FOR
SATURDAY IF TONIGHT'S MODEL RUN COMES IN A BIT STRONGER BEHIND THE
FRONT. THE COLD AIR ADVECTION PATTERN WILL HOLD SATURDAY HIGHS IN
THE 60S NORTH... 70S CENTRAL. LOWS SATURDAY NIGHT PLUMMET INTO THE
30S AND 40S... WITH SOME SPOTTY FREEZING TEMPS LIKELY IN THE NE GA
MOUNTAINS BY SUNDAY MORNING. THE CLEAR SKIES AND LIGHT WINDS WILL
ALSO BE CONDUCIVE FOR AREAS OF FROST DEVELOPING SUNDAY MORNING
ELSEWHERE... SO MAKE PLANS TO PROTECT SENSITIVE OUTDOOR PLANTS
SATURDAY NIGHT-SUNDAY MORNING.

39

LONG TERM /SUNDAY THROUGH FRIDAY/...
/ISSUED 344 PM EDT FRI APR 3 2015/
NO SIGNIFICANT FEATURES OR EVENTS TO KEY IN ON DURING THE LONG
TERM PERIOD. WILL SEE WARM/MOIST ADVECTION EVENT MONDAY MORNING
LITTLE DEEP CONVECTION OR INSTABILITY EXPECTED. COULD SEE SOME
ELEVATED CONVECTION BUT MODEL TRENDS CONTINUE LOWER. FOLLOWING
THIS EVENT...PATTERN DOMINATED BY UPPER RIDGING OVER THE GULF OF
MEXICO AND AFTER WED...SW FLOW ALOFT. SUFFICIENT MOISTURE IN PLACE
FOR SCATTERED CONVECTION EACH AFTERNOON AND EVENING AND JUST
ENOUGH FLOW ALOFT TO KEEP THINGS INTERESTING. INGREDIENTS DO NOT
APPEAR ENOUGH TO SEE MANY SEVERE STORMS BUT ENOUGH TO WORTH
MENTIONING. BY LATE WEEK...12Z GFS/GEM/ECMWF DIVERGE A LITTLE ON
PROGRESSION OF LARGE UPPER TROUGH OVER WESTERN CONUS WITH GFS/GEM
MORE PROGRESSIVE THAN THE EC...THUS MORE FAVORABLE FOR SEVERE
STORMS THE WEEKEND FOLLOWING. ALAS THAT IS QUITE A WAY OUT...THE
WAY WE LIKE SVR STORMS TO BE AS WELL...FAR AWAY.

SNELSON

PREVIOUS LONG TERM DISCUSSION  /SATURDAY NIGHT THROUGH
THURSDAY/...
/ISSUED AT 345 AM EDT FRI APR 3 2015/
DRY SATURDAY NIGHT EXPECTED WITH INCREASING MOISTURE AND CLOUDS
FOR SUNDAY AS A SOUTHERLY FLOW DEVELOPS WITH WEAKENING SURFACE
HIGH PRESSURE.

REST OF THE EXTENDED INDICATING A WSW FLOW ALOFT WITH A MOIST
SOUTHERLY LOW LEVEL FLOW. FORECAST INSTABILITY BEGINS TO INCREASE
MONDAY AND INCREASES FOR TUESDAY THROUGH THURSDAY WITH STORMS
TENDING TO HAVE A DIURNAL NATURE. TEMPERATURES WARMING AS WELL
DURING THIS PERIOD. THE HIGHEST POPS WILL FAVOR N GA.

FORECAST TEMPERATURES STARTING BELOW NORMAL THEN TRENDING ABOVE
NORMAL ESPECIALLY AFTER MONDAY.

BDL

AVIATION..
00Z UPDATE...
/ISSUED 804 PM EDT FRI APR 3 2015/
EVERYTHING LOOKS ON TRACK THIS EVENING FOR DEVELOPING
THUNDERSTORMS ACROSS THE ATL AIRFIELDS FIRST AT 05Z AND THEN
AFFECTING MCN AND CSG A FEW HOURS LATER. GUIDANCE HAS BEEN
TRENDING DOWNWARD FOR CIGS SHOWING SOME IFR POTENTIAL AS FRONT
PASSES THROUGH. NOT CONVINCED ON THIS ASPECT YET AS UPSTREAM
CONDITIONS HAVE BEEN MOSTLY VFR. WILL CONTINUE CURRENT MVFR
FORECAST BUT MONITOR CLOSELY FOR NEEDED CHANGES. BECOMING WINDY ON
SAT WITH CURRENT TAF HANDLING THIS WELL WITH GUSTS TO 25 KNOTS
LIKELY.

//ATL CONFIDENCE...00Z UPDATE...
MEDIUM ON IFR POTENTIAL.
HIGH ON REMAINING ELEMENTS.

DEESE

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          55  68  39  68 /  60  10   0   5
ATLANTA         51  65  41  67 /  70  10   0   5
BLAIRSVILLE     45  60  33  61 /  70  10   0   0
CARTERSVILLE    50  63  38  66 /  70  10   0   0
COLUMBUS        58  70  43  70 /  60  10   0   5
GAINESVILLE     51  63  39  64 /  70  10   0   0
MACON           59  71  40  70 /  60  30   0   5
ROME            49  63  36  66 /  80   5   0   0
PEACHTREE CITY  53  67  38  68 /  70  10   0   5
VIDALIA         63  75  44  71 /  40  40   0   5

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
SEVERE THUNDERSTORM WATCH UNTIL 1 AM EDT SATURDAY FOR THE
FOLLOWING ZONES: BARTOW...CHEROKEE...DAWSON...FANNIN...FLOYD...
FORSYTH...GILMER...GORDON...LUMPKIN...PICKENS...TOWNS...UNION...
WHITE.

&&

SHORT TERM...DEESE
LONG TERM....31
AVIATION...DEESE
Hazardous weather outlook, Apr 3, 9:34 PM EDT, 3 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
934 PM EDT FRI APR 3 2015

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-050145-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
934 PM EDT FRI APR 3 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...TONIGHT...

...SEVERE STORMS LIKELY TONIGHT NORTHWEST GEORGIA...

ISOLATED SEVERE THUNDERSTORMS ARE EXPECTED IN FAR NORTHWEST GEORGIA
THIS EVENING...NORTH AND WEST OF A ROME TO DAWSONVILLE TO HIAWASSEE
LINE. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 1 AM FOR THIS
AREA. STORMS ARE EXPECTED TO DIMINISH IN INTENSITY AS THEY MOVE
SOUTH AND EAST OF THIS LINE.

WEATHER HAZARDS EXPECTED...

DAMAGING WINDS AND LARGE HAIL ARE LIKELY NORTH AND WEST OF A ROME TO
DAWSONVILLE TO HIAWASEE LINE...PRIMARILY BEFORE 1 AM. A BRIEF
TORNADO WILL ALSO BE POSSIBLE IN THIS AREA.

FURTHER SOUTH...DAMAGING WINDS AND SMALL HAIL ARE POSSIBLE MAINLY
NORTHWEST OF A FRANKLIN TO GAINESVILLE LINE...INCLUDING THE MUCH OF
THE ATLANTA METRO AREA...THROUGH 3 AM.

DISCUSSION...

THE LATEST DATA CONTINUES TO INDICATE THAT INGREDIENTS FOR SEVERE
STORMS WILL BE IN PLACE OVER FAR NORTHWEST GEORGIA TONIGHT BUT WILL
DIMINISH STEADILY AFTER 1 AM WITH MUCH LOWER CHANCES FOR SEVERE
STORMS FURTHER SOUTH AND EAST.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

THERE WILL BE A CHANCE FOR STRONG THUNDERSTORMS SATURDAY MORNING
OVER AREAS SOUTH AND EAST OF I-85. AFTER A DRY PERIOD SUNDAY...
SHOWERS AND THUNDERSTORMS WILL AGAIN BE POSSIBLE MONDAY THROUGH
THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED FOR FAR NORTHWEST GEORGIA...
OTHERWISE SEVERE WEATHER REPORTS MAY BE SUBMITTED ONLINE AT
WEATHER.GOV/ATLANTA OR USING TWITTER WITH HASHTAG G A W X.

In the hours before

Local storm report, Apr 3, 11:25 PM EDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1125 PM EDT FRI APR 03 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1020 PM     TSTM WND DMG     RISING FAWN             34.76N  85.53W
04/03/2015                   DADE               GA   EMERGENCY MNGR

            EMERGENCY MANAGER REPORTS AT LEAST 10 TREES DOWN...WITH
            SOME UPROOTED... AND PARTS OF A RESIDENTIAL NEIGHBORHOOD
            WITHOUT POWER NEAR HIGHWAY 11 SOUTH AND CLOVERDALE ROAD.
            SOME HOUSES HAVE SHINGLES MISSING AND DAMAGE TO SIDING.

&&

CORRECTED REMARKS

EVENT NUMBER FFC1500191

DEESE
Special weather statement, Apr 3, 11:25 PM EDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1125 PM EDT FRI APR 3 2015

GAZ019-020-040400-
BARTOW GA-FLOYD GA-
1125 PM EDT FRI APR 3 2015

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN BARTOW AND FLOYD
COUNTIES UNTIL MIDNIGHT EDT...

AT 1124 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR ROME...MOVING EAST AT 45 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE FREQUENT CLOUD TO GROUND
LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS BARTOW AND
FLOYD COUNTIES THROUGH 1200 AM EDT.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
ROME...CARTERSVILLE...ADAIRSVILLE...EUHARLEE...EMERSON...WHITE...
KINGSTON...TAYLORSVILLE...SHANNON...CASSVILLE...PINE LOG...RED TOP
MOUNTAIN STATE PARK...STILESBORO...GEORGE WASHINGTON CARVER ST PK AND
LINDALE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR
NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER
STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT FOR
NORTHWESTERN GEORGIA.

LAT...LON 3434 8512 3436 8465 3408 8466 3408 8505
      3410 8505 3410 8512 3409 8512 3409 8516
      3410 8516 3410 8520
TIME...MOT...LOC 0324Z 280DEG 40KT 3425 8512

16
Special weather statement, Apr 3, 11:58 PM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1158 PM EDT FRI APR 3 2015

GAZ020-021-031-032-040430-
COBB GA-PAULDING GA-BARTOW GA-CHEROKEE GA-
1158 PM EDT FRI APR 3 2015

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN COBB...
PAULDING...BARTOW AND CHEROKEE COUNTIES UNTIL 1230 AM EDT...

AT 1157 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER EMERSON...OR NEAR CARTERSVILLE...MOVING EAST
AT 50 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE FREQUENT CLOUD TO GROUND
LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS COBB...
PAULDING...BARTOW AND CHEROKEE COUNTIES THROUGH 1230 AM EDT.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
CANTON...CARTERSVILLE...KENNESAW...WOODSTOCK...ACWORTH...HOLLY
SPRINGS...EMERSON...KENNESAW STATE UNIVERSITY...SWEAT MOUNTAIN...
LEBANON...RED TOP MOUNTAIN STATE PARK...SANDY PLAINS...BRIDGEMILL...
HOBGOOD PARK...KELLOGG CREEK...HICKORY FLAT...LITTLE RIVER LANDING...
GEORGE WASHINGTON CARVER ST PK AND OAK GROVE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT FOR
NORTHWESTERN GEORGIA.

LAT...LON 3420 8480 3420 8440 3411 8441 3411 8442
      3408 8442 3398 8443 3406 8485
TIME...MOT...LOC 0357Z 280DEG 42KT 3413 8474

16
Special weather statement, Apr 4, 12:26 AM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1226 AM EDT SAT APR 4 2015

GAZ021-022-032>034-045-040500-
DE KALB GA-COBB GA-GWINNETT GA-CHEROKEE GA-FORSYTH GA-
NORTH FULTON GA-
1226 AM EDT SAT APR 4 2015

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN DE KALB...COBB...
GWINNETT...CHEROKEE...FORSYTH AND NORTH FULTON COUNTIES UNTIL 100 AM
EDT...

AT 1223 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS FROM NEAR MILTON TO NEAR DALLAS. THESE STORMS
WERE MOVING EAST AT 50 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE OCCASIONAL CLOUD TO
GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE ACROSS DE
KALB...COBB...GWINNETT...CHEROKEE...FORSYTH AND NORTH FULTON
COUNTIES THROUGH 100 AM EDT.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
ATLANTA...MARIETTA...CUMMING...SANDY SPRINGS...ROSWELL...JOHNS
CREEK...ALPHARETTA...SMYRNA...DUNWOODY...MILTON...KENNESAW...
DULUTH...SUGAR HILL...POWDER SPRINGS...CHAMBLEE...NORCROSS...
DORAVILLE...BERKELEY LAKE...FAIR OAKS AND NORTH ATLANTA.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT FOR
NORTH CENTRAL GEORGIA.

LAT...LON 3404 8448 3419 8431 3419 8405 3417 8406
      3416 8405 3387 8422 3386 8472 3395 8472
      3395 8474 3397 8474
TIME...MOT...LOC 0423Z 280DEG 49KT 3417 8432 3396 8475

16
Special weather statement, Apr 4, 12:42 AM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1242 AM EDT SAT APR 4 2015

GAZ042-040515-
CARROLL GA-
1242 AM EDT SAT APR 4 2015

...SIGNIFICANT WEATHER ADVISORY FOR 35 MPH WINDS IN CARROLL COUNTY
UNTIL 115 AM EDT...

AT 1240 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER ABERNATHY...OR 11 MILES EAST OF HEFLIN...
MOVING EAST AT 55 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE OCCASIONAL CLOUD TO GROUND
LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS CARROLL COUNTY
THROUGH 115 AM EDT.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
CARROLLTON...BREMEN...BOWDON...MOUNT ZION...WHITESBURG...ROOPVILLE...
LOWELL...TYUS...TREASURE LAKE...BOWDON JUNCTION...ABILENE...BYERS
CROSSROADS...CLEM...JOHN TANNER STATE PARK...SEATON LAKE AND
BLACKJACK MOUNTAIN.

LAT...LON 3365 8529 3369 8518 3368 8490 3358 8491
      3357 8481 3355 8483 3352 8482 3352 8485
      3350 8485 3348 8490 3344 8494 3346 8498
      3344 8498 3343 8502 3343 8529 3365 8534
TIME...MOT...LOC 0440Z 280DEG 48KT 3363 8539

16
Special weather statement, Apr 4, 1:13 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
113 AM EDT SAT APR 4 2015

GAZ042>044-053-040545-
CARROLL GA-COWETA GA-SOUTH FULTON GA-DOUGLAS GA-
113 AM EDT SAT APR 4 2015

...SIGNIFICANT WEATHER ADVISORY FOR 35 MPH WINDS IN CARROLL...
COWETA...SOUTH FULTON AND DOUGLAS COUNTIES UNTIL 145 AM EDT...

AT 112 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CARROLLTON...MOVING EAST AT 50 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE OCCASIONAL CLOUD TO GROUND
LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS CARROLL...
COWETA...SOUTH FULTON AND DOUGLAS COUNTIES THROUGH 145 AM EDT.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
CARROLLTON...PALMETTO...WHITESBURG...ROOPVILLE...CHATTAHOOCHEE HILL
COUNTRY...LOWELL...TYUS...FAIRPLAY...TREASURE LAKE...CAMPBELLTON...
ABILENE...MADRAS...BYERS CROSSROADS...DUNAWAY GARDENS...CLEM...JOHN
TANNER STATE PARK...ROSCOE...BILL ARP...PLANT YATES AND SEATON LAKE.

LAT...LON 3367 8512 3368 8464 3343 8467 3343 8529
TIME...MOT...LOC 0512Z 277DEG 44KT 3358 8505

16

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 9:34 PM EDTSevere Thunderstorm WarningFFCDade41 min
Apr 3, 9:47 PM EDTSpecial Weather StatementFFCCatoosa28 min
Apr 3, 10:13 PM EDTTornado WarningFFCChattooga, Dade, Walker36 min
Apr 3, 10:38 PM EDTSevere Thunderstorm WarningFFCChattooga, Walker22 min
Apr 3, 10:43 PM EDTSpecial Weather StatementFFCGordon32 min
Apr 3, 10:52 PM EDTSevere Thunderstorm WarningFFCFloyd38 min
Apr 3, 11:04 PM EDTSpecial Weather StatementFFCGordon26 min
Apr 3, 11:25 PM EDTSpecial Weather StatementFFCBartow35 min
Apr 3, 11:58 PM EDTSpecial Weather StatementFFCCobb32 min
Apr 4, 12:26 AM EDTSpecial Weather StatementFFCCobb34 min
Apr 4, 12:42 AM EDTSpecial Weather StatementFFCCarroll33 min
Apr 4, 2:31 PM EDTFrost AdvisoryFFCBartow, Catoosa, Chattooga, Cherokee, Dade, Dawson and 13 more18 hr

Nearby

Special Weather Statements in Georgia, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.